I’ve had countless clients (women especially) who have been put on metformin for PCOS (in the name of insulin resistance); or been put on thyroid medications even when the thyroid was optimal but it was recommended that it would change, so it’s best to have it.
I feel so honoured to be on this journey with my clients where I have been able to reverse these conditions with simple changes to dietary habits and lifestyle.
I’ve talked about the changes you need to make to get off the pills in my video today. Watch it here.
I want to take you through some of the changes these medications bring to your internal biochemistry and gut when they are consumed in isolation to heal a condition (but takes a toll in other areas of health).
Metformin (often given for pre-diabetic, to diabetic to insulin resistance patients or women with pcos):
– Causes severe dehydration in the body.
– Can also lead to kidney issues, which doesn’t let vitamins and minerals to be absorbed or excess to be released from the system (this is a biggie).
– Skin problems (dry flaky skin)
– Proven changes in gut flora which causes severe gut distress or even leaky gut
Statins (Often given to people with combination of diabetic and cholesterol conditions):
– Inhibits the liver to even produce other enzymes that are beneficial for the body to store glycogen reserves or digest carbohydrates well.
– Since it affects the glycogen reserves, it can also cause muscle damage or distress, even bone damage. Making them weaker in the long term.
– Neurological imbalance as well as sometimes the same source that inhibits the cholesterol production can inhibit the transmission of glycogen from different neural wires in the body. There is also memory damage with this.
– Inhibits the production of insulin in the system and thereby can be a cause of diabetes.
Thyroid Medications (either for hyperthyroid or hypothyroid):
– Causes severe, sometimes irreversible damage in the digestive system, whether it is in the stomach lining, pancreas or liver and even intestinal lining.
– Medications if given incorrectly can lead to a condition called Supraventricular tachycardia (SVT) where your heart rate at rest fluctuates dramatically.